Hello I am concerned that I have had chemical pregnancy
Patient :Hello. I am concerned that I have had chemical pregnancy. I suffer from endometriosis and was put on progesterone therapy until the beginning of August. I suspended that as per orders from my doc and got a light but punctual period . Timing should have been right with ovulation and intercourse. I started feeling strong symptoms a few days after ovulation: extreme fatigue, nausea, sore breasts and back, muscle aches, metallic taste in mouth. My period came yesterday, preceded by 3 days of light spotting, and is a week early. It has been extremely heavy and painful (even compared to my normal endo periods which are very painful). Yesterday morning it was watery and bright red without much tissue, then later on during the evening it got a little darker and I passed a large clot. The pain felt like contractions and i timed them to about every 5 to 10 minutes. Today the pain is still strong, but no real clotting. The flow is still heavy. Thank you and I kindly await your advice
Thanks for the query.
We have read your detailed query and it has helped us in understanding your concern.
There could be a possible chemical pregnancy as you have anticipated. However, it may also be a regular period that would have begun with some premenstrual syndrome. It could also be a very early miscarriage. To clear the doubts you can do a beta HCg blood test and if it is raised it could have been a chemical pregnancy.
However, there is no need to follow this up. In case you have intermenstrual bleeding or passage of further clots, then you will have to do the blood test and get ab ultrasound done as well if asymptomatic later, there is no need to worry and you can continue to plan for a conception.
Start yourself on 5 mg of folic acid daily in case of a chemical pregnancy or miscarriage.
You may take an analgesic for pain relief, preferably paracetamol. An ultrasound of abdomen and pelvis may be needed.
Hope this helps.
Feel free to contact us for further clarification.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.